Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 263, NWS Wichita, KS

June 18, 2011Chautauqua County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 6:55 PM CDT for Chautauqua County, Cowley County, Kansas. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2011, 6:55 PM CDT (23:55 UTC)
Expired
Jun 18, 2011, 8:00 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Chautauqua County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 103 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:10 PM CDTHAIL 17 Sw Cedar Vale, KS
Jun 18, 7:15 PM CDTHAIL 0.75Cedar Vale, KSDELAYED REPORT OF 3/4 INCH HAIL IN CEDAR VALE.
Jun 18, 7:33 PM CDTHAIL 14 S Cedar Vale, KSPEA TO QUARTER SIZE HAIL.
Jun 18, 8:05 PM CDTHAIL 1.5Elgin, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:03 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-692 J/kg
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS53 KICT 182355
SVRICT
KSC019-035-190100-
/O.NEW.KICT.SV.W.0263.110618T2355Z-110619T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT SAT JUN 18 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES NORTHEAST OF HARDY...OR 21 MILES SOUTHEAST OF   
WINFIELD...AND MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM 
WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED AREA. 

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3725 9680 3725 9597 3699 9596 3699 9681
TIME...MOT...LOC 2355Z 273DEG 26KT 3704 9669
WIND...HAIL 60MPH 1.75IN

$$

BILLINGS
3 follow-up statements
356 
WWUS53 KICT 190014
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT SAT JUN 18 2011

KSC019-035-190100-
/O.CON.KICT.SV.W.0263.000000T0000Z-110619T0100Z/
CHAUTAUQUA KS-COWLEY KS-
714 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND CHAUTAUQUA COUNTIES UNTIL 800 PM CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF CEDAR VALE...OR 24 MILES WEST
OF SEDAN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 9675 3722 9673 3725 9597 3699 9596
TIME...MOT...LOC 0014Z 268DEG 20KT 3703 9657
WIND...HAIL 60MPH 2.50IN

$$

JAKUB
991 
WWUS53 KICT 190030
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
730 PM CDT SAT JUN 18 2011

KSC019-035-190100-
/O.CON.KICT.SV.W.0263.000000T0000Z-110619T0100Z/
CHAUTAUQUA KS-COWLEY KS-
730 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COWLEY AND CHAUTAUQUA COUNTIES UNTIL 800 PM CDT...

AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF CEDAR VALE...OR 17 MILES SOUTHWEST
OF SEDAN...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SEDAN...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3722 9654 3725 9597 3699 9596 3699 9665
TIME...MOT...LOC 0030Z 268DEG 20KT 3703 9646
WIND...HAIL 60MPH 2.50IN

$$

JAKUB
433 
WWUS53 KICT 190042
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT SAT JUN 18 2011

KSC035-190052-
/O.CAN.KICT.SV.W.0263.000000T0000Z-110619T0100Z/
COWLEY KS-
742 PM CDT SAT JUN 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3722 9652 3725 9597 3699 9596 3699 9652
TIME...MOT...LOC 0042Z 268DEG 20KT 3703 9638

$$

KSC019-190100-
/O.CON.KICT.SV.W.0263.000000T0000Z-110619T0100Z/
CHAUTAUQUA KS-
742 PM CDT SAT JUN 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHAUTAUQUA
COUNTY UNTIL 800 PM CDT...

AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
WEST OF ELGIN...OR 14 MILES SOUTHWEST OF SEDAN...MOVING EAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  SEDAN...ELGIN...CHAUTAUQUA...PERU...HALE AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3722 9652 3725 9597 3699 9596 3699 9652
TIME...MOT...LOC 0042Z 268DEG 20KT 3703 9638
WIND...HAIL 60MPH 1.75IN

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:53 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 18, 6:53 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SAT JUN 18 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

TWO CONCERN TNGT...ONE WITH ONGOING CONVECTION IN SERN KS AND
ANOTHER CONCERN WEST OF THE AREA OUT IN THE HIGH PLAINS.

FIRST CONCERN WILL BE TSRA CHANCE ACROSS SOUTHEAST KS THIS
EVENING...POSSIBLY LASTING UNTIL AROUND 07Z.  THIS WILL AFFECT THE
KCNU TAF SITE BUT PROBABLY STAY SOUTH OF KICT.  SO WILL INCLUDE A
TEMPO GROUP FOR THIS CHANCE.  WILL NOT PUT ANY GUSTY WINDS IN THE
TEMPO GROUP JUST YET...BUT WILL KEEP AN EYE ON TRENDS...WITH
POSSIBLE MVFR CEILINGS/VSBY AND WIND GUSTS TO 45 KTS IN AND CLOSE TO
ANY STRONG/SVR STORM.

THE OTHER CONCERN OVERNIGHT...WILL BE CONVECTION POSSIBLY COMING OFF
THE HIGH PLAINS TOWARDS KRSL/KSLN AND KHUT LATE TNGT OR EARLY SUN
MORNING.  STORM PROPAGATION VECTORS SUGGEST THAT THIS CONVECTION
WILL HOLD TOGETHER SOMEWHAT AS IT MOVES EAST...BUT NOT TOO CONFIDENT
IT WILL HOLD TOGETHER UNTIL IT GETS TO KRSL. SO WILL KEEP VCTS OUT
OF THIS TAF FOR NOW...AND WATCH CURRENT TRENDS. BEST CHANCE FOR THIS
CONVECTION IN KRSL...IF IT HOLDS TOGETHER...WOULD BE AFTER 05Z/SUN.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SAT JUN 18 2011/

DISCUSSION...

THE MAIN FORECAST CONCERNS ARE THE REPEAT CHANCES FOR THUNDERSTORMS
TONIGHT...TOMORROW AND INTO MONDAY.

SYNOPSIS:
SATELLITE ANALYSIS SHOWS THE UPPER RIDGE BREAKING DOWN AND SLIDING
EAST...WITH THE CENTRAL PLAINS IN SOUTHWESTERLY FLOW.  A DISTURBANCE
THAT MOVED ACROSS THE AREA LAST NIGHT HAS PUSHED INTO MISSOURI...BUT
ANOTHER DISTURBANCE EXPECTED TO IMPACT KANSAS TODAY WILL MOVE
EASTWARD FROM EASTERN COLORADO THIS AFTERNOON. AT THE SURFACE A
SURFACE LOW IS SITUATED OVER WEST CENTRAL OKLAHOMA...WITH A BOUNDARY
DRAPED NORTHWARD ACROSS SOUTHEASTERN KANSAS.  THERE ARE ALSO
MULTIPLE OUTFLOW BOUNDARIES ACROSS NORTHEASTERN OKLAHOMA AND
SOUTHEASTERN KANSAS.  SURFACE TEMPERATURES ARE IN THE LOW TO MID 90S
OVER THIS AREA...WITH LOW 70S DEWPOINTS.  LOWER LEVEL MOISTURE IS
PLENTIFUL AND THE CAP LOOKS TO BE WEAKENING WITH A CU FIELD VISIBLE
ON THE VISIBLE SATELLITE.  ACROSS THE REMAINDER OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS...TEMPERATURES ARE IN THE 80S WITH COLD AIR
ADVECTION WITH NORTHEASTERLY WINDS BEHIND THE BOUNDARY.

TONIGHT:
CONVECTIVE INITIATION PLACEMENT WILL AGAIN BE TRICKY TODAY...LIKE
YESTERDAY.  THE LATEST SURFACE ANALYSIS AND MODEL
GUIDANCE...HRRR/RUC SHOW DEVELOPMENT BETWEEN 21-00Z IN NORTHEASTERN
OKLAHOMA/SOUTHEASTERN KANSAS.  THIS AREA HAS THE DEEPEST MOISTURE
PROFILE AND THE CAP IS ALREADY WEAKENING AS VISIBLE FROM CU
DEVELOPING ON SATELLITE.  WITH THIS ANALYSIS...EXPECTING DEVELOPMENT
ANYWHERE FROM NORTHEASTERN OKLAHOMA NORTHWARD INTO EAST-CENTRAL
KANSAS.  THERE EVEN COULD BE SOME DEVELOPMENT IN EXTREME EASTERN
PORTIONS OF SOUTH CENTRAL KANSAS...BUTLER COUNTY AND WEST.

ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY
BECOME SEVERE...WITH 3000-4000 J/KG CAPE AND 40-50 KTS BULK SHEAR.
THE MAIN THREATS FOR SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY AS THE COLD POOLS DEVELOP AS THE EVENT MATURES.

GUIDANCE ALSO INDICATES THAT THUNDERSTORMS WILL DEVELOP IN THE HIGH
PLAINS AND MOVE EASTWARD TOWARD 00-06Z.  THIS ACTIVITY COULD IMPACT
CENTRAL AND SOUTH CENTRAL KANSAS AS IT TRANSLATES EASTWARD.  THIS
HAS OCCURRED THE PAST FEW NIGHTS AND FEEL THAT IT IS VERY POSSIBLE
AGAIN TONIGHT.

SUNDAY:
THERE IS A WEAK SIGNAL FOR THUNDERSTORM DEVELOPMENT TOWARDS DAYBREAK
ACROSS SOUTH CENTRAL AND CENTRAL KANSAS AS THIS AREA SITS ON THE
NOSE OF A LOW LEVEL MOISTURE TRANSPORT.  THIS ACTIVITY IS MARGINAL
AND CONFIDENCE IS NOT OVERLY HIGH THAT IT WILL OCCUR...BUT FEEL
SLIGHT CHANCES ARE WARRANTED FOR THE MORNING HOURS.

THERE WILL BE A LULL IN ACTIVITY DURING THE DAY SUNDAY AS THE
ATMOSPHERE RECOVERS AND THE LOW OVER SOUTHWESTERN KANSAS
DEEPENS...AND THE WARM FRONT STREAMS NORTHWARD INTO CENTRAL KANSAS.
WARM AIR ADVECTION WILL BE PRESENT ACROSS THE REGION AND THE DRY
LINE WILL APPROACH FROM THE WEST.

THE DRY LINE WILL BE THE FOCUS FOR DEVELOPMENT FOR LATE AFTERNOON.
THERE WILL BE SOME MOISTURE CONVERGENCE ALONG THE DRYLINE...AND BY
00Z/MON 2500-3000 J/KG CAPE AND 40-50 KTS BULK SHEAR WILL BE SET UP
IN THE WARM SECTOR.  FEEL THAT WITH THE EASTERLY SHEAR VECTORS AND
THE PLENTIFUL CAPE AND SHEAR AND SOME CONVERGENCE SOME SEVERE
THUNDERSTORMS -SUPERCELLS- COULD DEVELOP ALONG THE FRONT AND MOVE
EASTWARD ACROSS THE AREA DURING THE EVENING.

TEMPERATURES ON SUNDAY WILL VERY HOT WEST OF THE DRY LINE WITH DEEP
SOUTHWESTERLY FLOW MIXING OUT.  THE DRYLINE IS EXPECTED TO STAY WEST
OF THE FORECAST AREA (PRATT AND MEDICINE LODGE WEST) AND WINDS LOOK
TO STAY MORE SOUTHERLY IN A MORE MOIST BOUNDARY LAYER EAST OF THE
DRYLINE.  THUS HAVE KEPT TEMPERATURES IN THE 90S WITH SOME LOCATIONS
NEAR THE KANSAS/OKLAHOMA BORDER REACHING TRIPLE DIGITS...IF THE
DRYLINE PUSHES FURTHER EAST...TEMPERATURES COULD SOAR INTO THE LOW
TO MID 100S.

MONDAY - TUESDAY:
THE NEXT POTENT UPPER LEVEL DISTURBANCE WILL APPROACH EARLY MONDAY
AND WILL HELP PUSH THE COLD FRONT ACROSS THE REGION DURING THIS
PERIOD.  THE WAVE WILL PROVIDE UPPER LEVEL SUPPORT WHILE THE WARM
MOIST BOUNDARY LAYER IN THE WARM SECTOR WILL PROVIDE AMPLE
OPPORTUNITIES FOR SEVERE WEATHER AGAIN LATE MONDAY AFTERNOON AND
EVENING.

THE FRONT WILL PUSH THROUGH SOUTHEASTERN KANSAS BY TUESDAY.  WITH
MUCH OF THE AREA IN A COLD AIR ADVECTION REGIME BEHIND THE
FRONT...TEMPERATURES WILL TAKE A BIG BREAK WITH TEMPERATURES IN THE
80S THROUGHOUT THE AREA BY TUESDAY.

WEDNESDAY - SATURDAY:
THE EXPECTATION IS FOR THE FRONT TO PUSH EAST OF THE AREA BY
WEDNESDAY WITH HIGH PRESSURE BUILDING IN FOR THE DAY WEDNESDAY AND
THURSDAY.  TEMPERATURES WILL BE IN THE COOLER...MORE NORMAL 80S WITH
DRY CONDITIONS EXPECTED THROUGH THE PERIOD.  BY LATE THURSDAY THROUGH
SATURDAY THE MEDIUM RANGE MODELS HAVE LARGE DISCREPANCIES AMONG
THEMSELVES.  THE ECMWF DEVELOPS A LOW AND LIFTS A WARM FRONT FURTHER
NORTH THAN THE GFS...WHICH IS A DRASTIC DIFFERENCE IN MAXIMUM
TEMPERATURES FOR THE PERIOD.  HAVE GONE WITH CONSENSUS FOR
TEMPERATURES AND BACKED OFF ON POPS SOME...TO SLIGHTS.  SPECIFIC
FEATURES ARE DIFFICULT TO PIN DOWN AND WHILE THERE MAY BE A CHANCE
FOR POPS...FEEL THAT POPS ABOVE SLIGHT CHANCE ARE NOT WARRANTED
UNTIL THERE IS BETTER CONSENSUS.

BILLINGS

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: POSSIBLE THUNDERSTORMS. MAINLY A LIGHT WIND/VFR
FORECAST OUTSIDE OF ANY THUNDERSTORM ACTIVITY LATE THIS PM INTO
TONIGHT. ISOLATED TO WIDELY SEPARATED THUNDERSTORMS MAY DEVELOP
ACROSS THE REGION LATE THIS PM WITH STRONG INSTABILITY AND A FEW
REMNANT BOUNDARIES. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE
EASTWARD ACROSS KANSAS THIS EVENING WHICH COULD CAUSE SOME
INCREASE IN STORM COVERAGE. FOR NOW...HAVE KEPT WITH VCTS STRATEGY
IN TAF SITES AFTER 22Z THROUGH ABOUT 07Z-08Z TONIGHT. CAN UPDATE
TO TEMPO TSRA WHEN CONFIDENCE INCREASES ON STORM
LOCATION/COVERAGE. LARGE HAIL/STRONG WIND GUSTS POSSIBLE WITH ANY
STORMS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  97  75  99 /  40  30  30  30
HUTCHINSON      68  96  74  96 /  50  30  10  30
NEWTON          68  96  74  96 /  50  30  30  30
ELDORADO        68  95  75  96 /  60  20  40  30
WINFIELD-KWLD   70  97  77  98 /  50  20  40  20
RUSSELL         65  93  70  90 /  50  30  10  30
GREAT BEND      66  96  70  92 /  60  30  10  30
SALINA          68  95  76  94 /  60  30  20  20
MCPHERSON       67  96  74  95 /  60  30  10  30
COFFEYVILLE     72  94  76  94 /  50  20  30  10
CHANUTE         69  93  76  93 /  60  20  30  20
IOLA            69  93  75  92 /  60  20  30  20
PARSONS-KPPF    71  94  76  94 /  60  20  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 3:42 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CDT SAT JUN 18 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
342 PM CDT SAT JUN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

MORE STRONG TO SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE REGION
AGAIN LATE THIS AFTERNOON THROUGH TONIGHT. INITIAL INITIATION WILL
BE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS. THE MAIN THREATS
WILL BE LARGE HAIL...DAMAGING WINDS...A FEW TORNADOES AND LOCALLY
HEAVY RAIN ARE THE MAIN THREATS FROM THESE STORMS. ANOTHER AREA OF
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL KANSAS
AS STORMS MOVE IN FROM THE HIGH PLAINS AFTER THE SUN SETS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY AND
MONDAY AFTERNOON AND EVENING MAINLY ALONG AND EAST OF
HIGHWAY 14. ONCE AGAIN LARGE HAIL...DAMAGING WINDS AND LOCALLY
HEAVY RAIN WILL BE THE MAIN THREAT.

AFTERNOON HEAT INDICES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE
ALONG THE KANSAS AND OKLAHOMA BORDER BOTH SUNDAY AND MONDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
TUESDAY MAINLY IN SOUTHEAST KANSAS AS A COLD FRONT MOVES THROUGH
THE AREA.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY...MAINLY THROUGH CENTRAL AND SOUTHEAST KANSAS AS THE NEXT
STORMS SYSTEM MOVES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE AREA. ESPECIALLY ALONG AND SOUTH OF
THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS/ADK/RHE

In the hours before

Local storm report, Jun 18, 6:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
06/18/2011  E0.88 INCH       COWLEY             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 18, 6:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
617 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             2 W MAPLE CITY          37.05N 96.82W
06/18/2011  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 18, 6:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             6 W MAPLE CITY          37.05N 96.88W
06/18/2011  E0.50 INCH       COWLEY             KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jun 18, 6:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             4 WNW BURDEN            37.34N 96.82W
06/18/2011  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

&&

SGS
Local storm report, Jun 18, 6:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     ARKANSAS CITY           37.07N 97.04W
06/18/2011                   COWLEY             KS   EMERGENCY MNGR

            REPORTS OF POWER OUTAGAGES IN ARKANSAS CITY.

&&

SGS
Local storm report, Jun 18, 6:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
645 PM CDT SAT JUN 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     ARKANSAS CITY           37.07N 97.04W
06/18/2011                   COWLEY             KS   EMERGENCY MNGR

            REPORTS OF POWER OUTAGAGES IN ARKANSAS CITY.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:01 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline59 min
Jun 17, 8:27 PM CDTTornado WarningICTMcPherson, Rice22 min
Jun 17, 8:49 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno56 min
Jun 17, 8:56 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline64 min
Jun 17, 9:05 PM CDTSevere Thunderstorm WarningICTSaline55 min
Jun 17, 9:15 PM CDTAreal Flood WarningICTMcPherson, Saline5 hr
Jun 17, 9:19 PM CDTSevere Thunderstorm WarningICTReno, Rice56 min
Jun 17, 9:33 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno, Sedgwick57 min
Jun 17, 9:56 PM CDTSevere Thunderstorm WarningICTChase, Marion64 min
Jun 17, 10:08 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice53 min
Jun 17, 10:24 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick66 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningICTChase67 min
Jun 17, 10:54 PM CDTSevere Thunderstorm WarningICTChase, Marion66 min
Jun 17, 10:59 PM CDTSevere Thunderstorm WarningICTGreenwood61 min
Jun 17, 11:12 PM CDTAreal Flood WarningICTMarion5 hr
Jun 17, 11:27 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick43 min
Jun 17, 11:32 PM CDTSevere Thunderstorm WarningICTButler, Marion58 min
Jun 17, 11:37 PM CDTSevere Thunderstorm WarningICTChase39 min
Jun 18, 12:18 AM CDTSevere Thunderstorm WarningICTButler43 min
Jun 18, 12:20 AM CDTSevere Thunderstorm WarningICTLincoln55 min
Jun 18, 12:49 AM CDTSevere Thunderstorm WarningICTGreenwood49 min
Jun 18, 1:00 AM CDTSevere Thunderstorm WarningICTBarton, Russell60 min
Jun 18, 1:40 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Reno, Rice65 min
Jun 18, 1:56 AM CDTSevere Thunderstorm WarningICTBarton, Russell39 min
Jun 18, 2:50 AM CDTSevere Thunderstorm WarningICTMcPherson, Saline44 min
Jun 18, 3:10 AM CDTSevere Thunderstorm WarningICTChase, Marion39 min
Jun 18, 4:16 AM CDTSevere Thunderstorm WarningICTChase, Marion29 min
Jun 18, 6:00 PM CDTSevere Thunderstorm WarningICTCowley60 min
Jun 18, 6:28 PM CDTSevere Thunderstorm WarningICTButler, Cowley62 min
Jun 18, 6:39 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.